Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 42, NWS Cheyenne, WY

June 3, 20144 counties in Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 3, 2014, 4:54 PM MDT for 4 counties in Nebraska. It was in force for 51 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2014, 4:54 PM MDT (22:54 UTC)
Expired
Jun 3, 2014, 5:45 PM MDT
In force
51 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Box Butte County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE

The radar

The Cheyenne radar (KCYS), 162 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 4:58 PM MDTHAIL 0.759 N Minatare, NE
Jun 3, 5:00 PM MDTHAIL 14 Ene Scottsbluff, NE
Jun 3, 5:00 PM MDTHAIL 2.55 Ne Scottsbluff, NE
Jun 3, 5:07 PM MDTHAIL 4.256 Ne Minatare, NEVERY JAGGED HAIL.
Jun 3, 5:15 PM MDTHAIL 4.255 Nnw Bayard, NEHAILSTONE WAS ACTUALLY MEASURED AT 4.5 INCHES
Jun 3, 5:45 PM MDTHAIL 2.756 Wnw Broadwater, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 1:37 PM MDTSevere Thunderstorm WatchSPC6 hr
Jun 3, 2:11 PM MDTTornado WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 10.9 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2793 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

575 
WUUS55 KCYS 032254
SVRCYS
NEC013-123-157-165-032345-
/O.NEW.KCYS.SV.W.0042.140603T2254Z-140603T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
454 PM MDT TUE JUN 3 2014

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA...
  MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA...
  NORTHEASTERN SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA...
  EXTREME SOUTHEASTERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 545 PM MDT

* AT 453 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAKE
  MINATARE...AND MOVING SOUTHEAST AT 50 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  LAKE MINATARE...LAKE MINATARE CAMPGROUND...MINATARE...MOOMAWS
  CORNER...BAYARD...THE INTERSECTION OF HIGHWAY 385 AND L62...
  ANGORA...BRIDGEPORT STATE RECREATION AREA...NORTHPORT...BRIDGEPORT
  AND THE INTERSECTION OF HIGHWAY 385 AND 92.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4151 10291 4190 10367 4209 10355 4192 10267
      4191 10267
TIME...MOT...LOC 2254Z 294DEG 44KT 4194 10351

HAIL...1.50IN
WIND...60MPH

$$

MAZUR
5 follow-up statements
333 
WWUS55 KCYS 032310
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
510 PM MDT TUE JUN 3 2014

NEC165-032320-
/O.CAN.KCYS.SV.W.0042.000000T0000Z-140603T2345Z/
SIOUX NE-
510 PM MDT TUE JUN 3 2014

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN SIOUX
COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4151 10291 4181 10350 4200 10342 4200 10340
      4206 10339 4192 10267
TIME...MOT...LOC 2310Z 294DEG 36KT 4187 10332

$$

NEC013-123-157-032345-
/O.CON.KCYS.SV.W.0042.000000T0000Z-140603T2345Z/
BOX BUTTE NE-MORRILL NE-SCOTTS BLUFF NE-
510 PM MDT TUE JUN 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
SCOTTS BLUFF...MORRILL AND SOUTHWESTERN BOX BUTTE COUNTIES UNTIL 545
PM MDT...

AT 507 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF MOOMAWS CORNER...AND MOVING SOUTHEAST AT 40 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
MOOMAWS CORNER...BAYARD...THE INTERSECTION OF HIGHWAY 385 AND L62...
ANGORA...BRIDGEPORT STATE RECREATION AREA...NORTHPORT...BRIDGEPORT
AND THE INTERSECTION OF HIGHWAY 385 AND 92.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4151 10291 4181 10350 4200 10342 4200 10340
      4206 10339 4192 10267
TIME...MOT...LOC 2310Z 294DEG 36KT 4187 10332

HAIL...1.50IN
WIND...60MPH

$$

MAZUR
309 
WWUS55 KCYS 032315
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
515 PM MDT TUE JUN 3 2014

NEC013-032325-
/O.CAN.KCYS.SV.W.0042.000000T0000Z-140603T2345Z/
BOX BUTTE NE-
515 PM MDT TUE JUN 3 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BOX BUTTE COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4151 10291 4181 10350 4200 10339 4192 10267
TIME...MOT...LOC 2315Z 294DEG 36KT 4185 10326

$$

NEC123-157-032345-
/O.CON.KCYS.SV.W.0042.000000T0000Z-140603T2345Z/
MORRILL NE-SCOTTS BLUFF NE-
515 PM MDT TUE JUN 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
SCOTTS BLUFF AND MORRILL COUNTIES UNTIL 545 PM MDT...

AT 512 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MOOMAWS
CORNER...AND MOVING SOUTHEAST AT 40 MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...BASEBALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED. EXPECT
         SHATTERED WINDOWS...EXTENSIVE DAMAGE TO ROOFS...SIDING AND
         VEHICLES.

LOCATIONS IMPACTED INCLUDE...
THE INTERSECTION OF HIGHWAY 385 AND L62...ANGORA...BRIDGEPORT STATE
RECREATION AREA...NORTHPORT...BRIDGEPORT AND THE INTERSECTION OF
HIGHWAY 385 AND 92.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4151 10291 4181 10350 4200 10339 4192 10267
TIME...MOT...LOC 2315Z 294DEG 36KT 4185 10326

HAIL...2.75IN
WIND...60MPH

$$

MAZUR
351 
WWUS55 KCYS 032319
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
519 PM MDT TUE JUN 3 2014

NEC123-157-032345-
/O.CON.KCYS.SV.W.0042.000000T0000Z-140603T2345Z/
MORRILL NE-SCOTTS BLUFF NE-
519 PM MDT TUE JUN 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
SCOTTS BLUFF AND MORRILL COUNTIES UNTIL 545 PM MDT...

AT 516 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MOOMAWS
CORNER...AND MOVING SOUTHEAST AT 40 MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...SOFTBALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED. EXPECT
         SHATTERED WINDOWS...EXTENSIVE DAMAGE TO ROOFS...SIDING AND
         VEHICLES.

LOCATIONS IMPACTED INCLUDE...
THE INTERSECTION OF HIGHWAY 385 AND L62...ANGORA...BRIDGEPORT STATE
RECREATION AREA...NORTHPORT...BRIDGEPORT AND THE INTERSECTION OF
HIGHWAY 385 AND 92.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
CHEYENNE.

&&

LAT...LON 4151 10291 4178 10344 4199 10334 4192 10267
TIME...MOT...LOC 2319Z 294DEG 36KT 4182 10322

HAIL...4.25IN
WIND...60MPH

$$

MAZUR
633 
WWUS55 KCYS 032332
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
532 PM MDT TUE JUN 3 2014

NEC157-032342-
/O.CAN.KCYS.SV.W.0042.000000T0000Z-140603T2345Z/
SCOTTS BLUFF NE-
532 PM MDT TUE JUN 3 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SCOTTS BLUFF
COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4151 10291 4175 10326 4197 10312 4192 10267
TIME...MOT...LOC 2332Z 294DEG 36KT 4176 10306

$$

NEC123-032345-
/O.CON.KCYS.SV.W.0042.000000T0000Z-140603T2345Z/
MORRILL NE-
532 PM MDT TUE JUN 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
MORRILL COUNTY UNTIL 545 PM MDT...

AT 530 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR THE
INTERSECTION OF HIGHWAY 385 AND L62...AND MOVING SOUTHEAST AT 40 MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...SOFTBALL OR LARGER SIZED HAIL...WITH 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED. EXPECT
         SHATTERED WINDOWS...EXTENSIVE DAMAGE TO ROOFS...SIDING AND
         VEHICLES.

LOCATIONS IMPACTED INCLUDE...
NORTHPORT...BRIDGEPORT AND THE INTERSECTION OF HIGHWAY 385 AND 92.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
CHEYENNE.

&&

LAT...LON 4151 10291 4175 10326 4197 10312 4192 10267
TIME...MOT...LOC 2332Z 294DEG 36KT 4176 10306

HAIL...4.25IN
WIND...60MPH

$$

MAZUR
409 
WWUS55 KCYS 032343
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
543 PM MDT TUE JUN 3 2014

NEC123-032352-
/O.EXP.KCYS.SV.W.0042.000000T0000Z-140603T2345Z/
MORRILL NE-
543 PM MDT TUE JUN 3 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MORRILL COUNTY HAS 
BEEN UPGRADED TO A TORNADO WARNING FOR EASTERN MORRILL COUNTY...

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.

LAT...LON 4151 10291 4175 10326 4197 10312 4192 10267
TIME...MOT...LOC 2342Z 294DEG 36KT 4172 10294

$$

MAZUR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:59 PM MDT, 55 minutes earlier.

Area forecast discussion, Jun 3, 3:59 PM MDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
359 PM MDT TUE JUN 3 2014

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 357 PM MDT TUE JUN 3 2014

CONVECTION HAS BEEN DEVELOPING OVR THE PAST FEW HOURS OR
SO...WITH THE BEST RADAR COVERAGE SO FAR OVR CARBON/ALBANY
COUNTIES. THIS ACTIVITY IS VERY HIGH-BASED AND HAS PRODUCED LITTLE
OR NO RAINFALL AS SFC DEWPOINTS ARE IN THE UPPER 20S. THE
INVERTED-V SOUNDINGS UNDOUBTEDLY ARE PRODUCING WINDS GUSTS TO
AROUND 50 MPH. 19Z SFC ANALYSIS SHOWED THAT THE WELL-DEFINED
DRYLINE HAD REACHED KIMBALL AND EXTENDED NORTHWEST TOWARDS
DOUGLAS. CONVECTION THUS FAR HAS MOSTLY DEVELOPED ON THE DRY-SIDE
OF THIS DRYLINE. ALTHOUGH DID HAVE AN UPDRAFT GO UP EAST OF THE
THE DRYLINE...WHICH WAS UNABLE TO BE SUSTAINED. WV IMAGERY SHOWS A
DRY PUNCH ASSOCIATED WITH A H3 JET STREAK NOSING ACROSS THE
CENTRAL ROCKIES INTO NEBRASKA AS WELL AS SHORTWAVE ENERGY TRACKING
ACROSS WYOMING. THE AIR MASS EAST OF THE DRY LINE WILL CONDUCIVE
TO CONVECTIVE ORGANIZATION BY LATE THIS AFTERNOON AND EARLY THIS
EVENING. AT 19Z...OBJECTIVE ANALYSIS SHOWS TONGUE OF 2000 J/KG
MLCAPE EXTENDING BACK TO NR THE WY/NE STATELINE. THERE CONTINUED
TO BE HOWEVER SOME WEAK MLCIN OF AROUND 20 J/KG IN THIS AREA
TOO...LIKELY DELAYING SOME THE ONSET OF CONVECTIVE DEVELOPMENT.
0-6KM SHEAR VALUES OF 60+ KNOTS WILL AID ORGANIZATION. LATEST HRRR
OUTPUT SUGGESTS THIS WILL BE A RELATIVELY QUICK SHOW WITH STORMS
PUSHING EAST OF THE CWFA BY AROUND 6 PM...WITH SUBSIDENCE ON THE
BACK SIDE OF THE SHORTWAVE. LATEST HRRR SHOWS SOME PATCHY FOG
FORMATION OVR THE PANHANDLE AS WELL LATER TONIGHT...SO HAVE ADDED
IT INTO THE FORECAST.

FLOW BACKS QUICKLY TO THE SOUTHWEST AGAIN FOR WEDNESDAY AFTERNOON
AND WITH THE APPROACH OF ANOTHER SHORTWAVE...EXPECT ANOTHER ROUND OF
CONVECTION. A FEW THUNDERSTORMS WILL AGAIN BE SEVERE MAINLY OVR THE
WESTERN NEBRASKA PANHANDLE WITH PROGD SBCAPES FLARING TO 1000-1500
J/KG. 0-6 KM WILL BE SLIGHTLY LESS THAN TODAY...PROGD TO BE AROUND
50 KNOTS WEDNESDAY AFTERNOON...WHICH WILL BE MORE THAN ENOUGH TO GET
SEVERE CONVECTION GOING. STORMS SHOULD CONGEAL INTO A MULTI-CELL
CLUSTER BY LATER AFTERNOON AND SLOWLY SHIFT SOUTH EAST TOWARDS THE
SRN NEBRASKA PANHANDLE. MODELS SUGGEST CONVECTION MAY LINGER INTO
WEDNESDAY NIGHT IN THIS AREA AS WELL.

ANOTHER ROUND OF AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE
POSSIBLE AGAIN ON THURSDAY AFTERNOON AS YET ANOTHER SHORTWAVE
TRAVERSES THE AREA IN THE PROGRESS PATTERN. AS FOR TEMPERATURES...
HIGHS WILL GENERALLY REACH THE 70S THROUGH THE PERIOD...WITH PERHAPS
A FEW DEGREES OF COOLING EACH DAY THROUGH THURSDAY.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 357 PM MDT TUE JUN 3 2014

NO BIG CHANGES THIS PACKAGE FROM WHAT WE INHERITED ON THE MORNING
EXTENDED RANGE FORECAST. 12Z GFS AND NEW 12Z ECMWF MODELS ARE
FAIRLY CLOSE ADVERTISING A MESSY UPPER PATTERN WITH A LOW
AMPLITUDE MID/UPPER TROUGH SITUATED JUST TO OUR WEST THROUGH
SATURDAY...THEN THEY SHIFT THE TROUGH TO OUR EAST GOING INTO
SUNDAY. THE GFS STILL WANTS TO BRING A COLD FRONT SOUTH ACROSS OUR
AREA...BUT HAS NOW BACKED OFF ON BRINGING IT THROUGH UNTIL LATE
SATURDAY AS A PIECE OF SHORTWAVE ENERGY MOVES TO OUR EAST. THE
ECMWF NOW HAS A STRONGER SIGNAL IN DEPICTING A COLD FRONT MOVING
THROUGH AND SOUTH OF OUR AREA SUNDAY AFTERNOON. LOWER TEMPS
EXPECTED THIS WEEKEND AS OUR HIGH TEMPS IN THE LOWER ELEVATIONS
WILL LIKELY GET KNOCKED BACK INTO THE 60S UNTIL EARLY NEXT WEEK.
WHILE WE CONTINUE TO CARRY CHANCE POPS FOR AFTERNOON/EVENING
STORMS THROUGH LATE WEEK...HIGHER CHANCE POPS ARE STILL EXPECTED
THIS WEEKEND AS THE FRONT MOVES THROUGH. A GENERAL NORTHWESTERLY
UPPER FLOW PATTERN IS ADVERTISED ACROSS WYOMING AND NEBRASKA
MONDAY INTO TUESDAY...SO LOW END POPS WERE LEFT IN THE FORECAST
FOR EARLY NEXT WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1212 PM MDT TUE JUN 3 2014

EXPECTING SCATTERED STRONG TO LOCALLY SEVERE STORMS ACROSS THE
WESTERN NEBRASKA PANHANDLE TODAY. MORNING LOW CLOUDS HAVE DELAYED
THE INITIATION OF CONVECTIVE DEVELOPMENT...BUT STILL THINK WE WILL
SEE STORMS POPPING UP OVER THERE AFTER 20Z...ESPECIALLY ALONG THE
ZONE OF GREATER DIFFERENTIAL HEATING FROM JUST WEST OF CHADRON
DOWN TO ALLIANCE. GIVEN SOME UNCERTAINTY ON WHERE THE GREATER
COVERAGE OF STORMS WILL BE THIS AFTERNOON OVER THE
PANHANDLE...MENTIONED VCNTY TSRA ACROSS THE PANHANDLE SITES.
OTHERWISE...700 MB OBSERVATIONS INDICATE MOST SITES SHOULD BE
SEEING GUSTY SOUTHWEST WINDS 15-25 KTS THIS AFTERNOON...DECOUPLING
AND WEAKENING TONIGHT AFTER 03Z. MODELS ARE SUGGESTING RADIATION
FOG EARLY TOMORROW ACROSS THE WESTERN PANHANDLE WITH VFR
PREVAILING TO THE WEST ACROSS SOUTHEAST WYOMING. DROPPED ALLIANCE
AND CHADRON DOWN TO LIFR VISIBILITIES WITH SIDNEY AND SCOTTSBLUFF
DOWN TO MVFR AFTER 09Z.

&&

.FIRE WEATHER...
ISSUED AT 357 PM MDT TUE JUN 3 2014

AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL CONTINUE TO PRODUCE
SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING...MAINLY NORTH
OF A DOUGLAS TO SCOTTSBLUFF LINE. FEWER THUNDERSTORMS ARE EXPECTED ON
WEDNESDAY DUE TO LESS ATMOSPHERIC MOISTURE. AN INCREASE IN
MOISTURE IS EXPECTED ON THURSDAY AND WILL PRODUCE A CORRESPONDING
INCREASE IN LATE DAY THUNDERSTORM COVERAGE. FRIDAY AND SATURDAY
WILL SEE SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
WITH A COLD FRONT PASSING ACROSS EASTERN OKLAHOMA AND WESTERN
NEBRASKA.

&&

.HYDROLOGY...
ISSUED AT 137 AM MDT TUE JUN 3 2014

RIVER FLOODING WILL CONTINUE ALONG THE UPPER NORTH PLATTE AND
LARAMIE RIVERS OVER THE NEXT FEW DAYS. HOWEVER STAGES HAVE CRESTED
AND ARE FORECASTED TO RECEDE. A DRY WEATHER PATTERN WILL EXIST FOR
AREAS ALONG AND WEST OF THE LARAMIE RANGE THROUGH AT LEAST MIDWEEK
SO NO WIDESPREAD RAINFALL EVENTS ARE EXPECTED. TEMPERATURES WILL
BE SEASONAL...PRODUCING SOME SNOWMELT EACH DAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...HAHN
LONG TERM...GARMON
AVIATION...GARMON
FIRE WEATHER...GARMON
HYDROLOGY...RUBIN
Hazardous weather outlook, Jun 3, 11:07 AM MDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1107 AM MDT TUE JUN 3 2014

WYZ101-103>107-109>119-041715-
CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1107 AM MDT TUE JUN 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE
POSSIBLE THIS AFTERNOON NORTH AND EAST OF INTERSTATE 80. THESE
STORMS ARE NOT EXPECTED TO BECOME SEVERE IN SOUTHEAST WYOMING.
DIME SIZED HAIL AND WIND GUSTS TO 50 MPH WILL BE THE PRIMARY
HAZARDS WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS NEARLY EVERY AFTERNOON
THIS WEEK...MAINLY TO THE EAST OF THE LARAMIE RANGE. SEVERE
THUNDERSTORMS WILL BE POSSIBLE AGAIN FRIDAY AFTERNOON NEAR THE
NEBRASKA BORDER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-WYZ102-108-041715-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-NIOBRARA COUNTY-GOSHEN COUNTY-
1107 AM MDT TUE JUN 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND EAST CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
AND ARE EXPECTED TO BECOME SEVERE ALONG AND NORTH OF A LINE FROM
BILL TO TORRINGTON TO SIDNEY AFTER 3 PM. THESE STORMS ARE EXPECTED
TO CONTINUE INTO THE EARLY EVENING HOURS. VERY LARGE HAIL TO THE
SIZE OF BASEBALLS AND WIND GUSTS TO 70 MPH ARE THE PRIMARY
HAZARDS WITH THESE SEVERE THUNDERSTORMS. ISOLATED TORNADOES CAN
NOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS NEARLY EVERY AFTERNOON
THIS WEEK. SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN FRIDAY
AFTERNOON NEAR THE NEBRASKA BORDER ON FRIDAY AFTERNOON AND
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 3 PM THIS AFTERNOON THROUGH
9 PM THIS EVENING ALONG AND NORTH OF A LINE FROM BILL TO
TORRINGTON TO SIDNEY.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Jun 3, 4:13 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
413 PM MDT TUE JUN 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     HAIL             3 W TORRINGTON          42.07N 104.24W
06/03/2014  E1.00 INCH       GOSHEN             WY   PUBLIC

&&

REMANUEL
Local storm report, Jun 3, 4:19 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
419 PM MDT TUE JUN 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     HAIL             3 W TORRINGTON          42.07N 104.24W
06/03/2014  E1.50 INCH       GOSHEN             WY   TRAINED SPOTTER

&&

DDEAL
Local storm report, Jun 3, 4:20 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
420 PM MDT TUE JUN 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             3 W TORRINGTON          42.07N 104.24W
06/03/2014  E1.75 INCH       GOSHEN             WY   LAW ENFORCEMENT

&&

REMANUEL
Special weather statement, Jun 3, 4:37 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
437 PM MDT TUE JUN 3 2014

WYZ102-032315-
NIOBRARA COUNTY WY-
437 PM MDT TUE JUN 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NIOBRARA COUNTY UNTIL 515
PM MDT...

AT 433 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF REDBIRD...OR 26 MILES NORTH
OF LUSK...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  REDBIRD...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4327 10405 4326 10404 4312 10406 4302 10432
      4316 10448 4344 10405
TIME...MOT...LOC 2238Z 231DEG 36KT 4316 10429

MAZUR
Local storm report, Jun 3, 4:45 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
445 PM MDT TUE JUN 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             TORRINGTON              42.07N 104.18W
06/03/2014  E2.00 INCH       GOSHEN             WY   PUBLIC

&&

DDEAL
Local storm report, Jun 3, 4:53 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
453 PM MDT TUE JUN 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             TORRINGTON              42.07N 104.18W
06/03/2014  E1.75 INCH       GOSHEN             WY   LAW ENFORCEMENT

            MANY REPORTS OF WINDOWS KNOCKED OUT OF HOUSES AND
            WINDSHIELDS OUT OF CARS IN THE TORRINGTON AREA.

&&

HAHN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 2:18 AM MDTSpecial Weather StatementCYSDawes27 min
Jun 3, 2:24 PM MDTSpecial Weather StatementCYSMorrill36 min
Jun 3, 3:59 PM MDTSevere Thunderstorm WarningCYSScotts Bluff, Sioux46 min
Jun 3, 5:39 PM MDTTornado WarningCYSMorrill29 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.